ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Conjectures about phase turbulence in the complex Ginzburg-Landau equation

Grinstein, G and Jayaprakash, C and Pandit, R (1996) Conjectures about phase turbulence in the complex Ginzburg-Landau equation. In: Physica D: Nonlinear Phenomena, 90 (1-2). pp. 96-106.

[img] PDF
Conjectures_about_phase.pdf - Published Version
Restricted to Registered users only

Download (814kB) | Request a copy
Official URL: http://dx.doi.org/10.1016/0167-2789(95)00036-4


In the complex Ginzburg-Landau equation, we consider possible ''phase turbulent'' regimes, where asymptotic correlations are controlled by phase fluctuations rather than by topological defects. Conjecturing that the decay of such correlations is governed by the Kardar-Parisi-Zhang (KPZ) model of growing interfaces, we derive the following results: (1) A scaling ansatz implies that equal-time spatial correlations in 1d, 2d, and 3d decay like e(-Ax2 zeta), where A is a nonuniversal constant, and zeta=1/2 in 1d. (2) Temporal correlations decay as exp(-t(2 beta)h(t/L(z))), with the scaling law <(beta)over bar> = <(zeta)over bar>/z, where z = 3/2, 1.58..., and 1.66..., for d = 1,2, and 3 respectively. The scaling function h(y) approaches a constant as y --> 0, and behaves like y(2(beta-<(beta)over bar>)), for large y. If in 3d the associated KPZ model turns out to be in its weak-coupling (''smooth'') phase, then, instead of the above behavior, the CGLE exhibits rotating long-range order whose connected correlations decay like 1/x in space or 1/t(1/2) in time. (3) For system sizes, L, and times t respectively less than a crossover length, L(c), and time, t(c), correlations are governed by the free-field or Edwards-Wilkinson (EW) equation, rather than the KPZ model. In 1d, we find that L(c) is large: L(c) similar to 35,000; for L < L(c) we show numerical evidence for stretched exponential decay of temporal correlations with an exponent consistent with the EW value beta(EW)= 1/4.

Item Type: Journal Article
Publication: Physica D: Nonlinear Phenomena
Publisher: Elsevier science
Additional Information: Copyright of this article belongs to Elsevier science.
Department/Centre: Division of Physical & Mathematical Sciences > Physics
Date Deposited: 21 Apr 2011 09:07
Last Modified: 21 Apr 2011 09:07
URI: http://eprints.iisc.ac.in/id/eprint/37088

Actions (login required)

View Item View Item